Jarisch-Herxheimer reaction associated with ciprofloxacin administration for tick-borne relapsing fever

Gregory Webster, Joshua D. Schiffman, Amarjit S. Dosanjh, Manuel R. Amieva, Hayley A. Gans, Theodore C. Sectish*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

A 14-year-old girl was seen at a community clinic with a chief complaint of abdominal pain and fevers and was treated with oral ciprofloxacin for presumed pyelonephritis. She became tachycardic and hypotensive after her first dose of antibiotic, and she developed disseminated intravascular coagulation. She was admitted to our hospital for presumed sepsis. Her outpatient peripheral blood smear was reviewed, revealing spirochetes consistent with Borrelia sp. To our knowledge this is the first reported case of the Jarisch-Herxheimer reaction to ciprofloxacin.

Original languageEnglish (US)
Pages (from-to)571-573
Number of pages3
JournalPediatric Infectious Disease Journal
Volume21
Issue number6
DOIs
StatePublished - Jun 24 2002

Keywords

  • Borrelia
  • Ciprofloxacin
  • Jarisch-Herxheimer reaction
  • Relapsing fever

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Microbiology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Jarisch-Herxheimer reaction associated with ciprofloxacin administration for tick-borne relapsing fever'. Together they form a unique fingerprint.

Cite this